Thunderstorm Wind, Howard
- When
- June 11, 7:50 PM CST
- Where
- Howard County, Tollette
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.817, -93.900
Numerous trees and power lines down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 11, 1:30 PM CST, 6 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 230 PM CDT WED JUN 11 2003 ONGOING AREA OF THUNDERSTORMS ALONG AND TO SE NATCHITOCHES TO MLU PERSISTENT SINCE EARLY MORNING AND PERHAPS BUILDING SLIGHTLY WESTWARD. SCATTERED POPS OBVIOUSLY NEEDED TONIGHT THOSE SECTIONS. HOWEVER...AS NOSE OF SUBTROPICAL JET ENTERING SW TX THIS AFTERNOON...SOME COOLING MID LEVEL TEMPS AND STRONG UPPER LEVEL DIRECTIONAL DIVERGENCE FURTHER NORTH WILL BE OF GREATER CONCERN OVERNIGHT. WILL LEAVE CHANCE CATEGORY...ALTHOUGH POSSIBLE MCS DEVELOPMENT COULD PROVIDE GREATER COVERAGE WHEN TIME COMES. SEVERE THREAT SHOULD BE SIMILAR TO LAST NIGHT...WITH MOSTLY MARGINAL WIND DAMAGE VERIFIED. HOWEVER...THE DIVERGENCE...ALONG WITH MID LEVEL WINDS UNDER 30 KNOTS...COULD CREATE A HEAVY RAIN SITUATION. WILL MENTION SEVERE AND HEAVY RAIN NW SECTIONS. SURFACE LOW REDEVELOPING OVER SOUTHERN PLAINS WILL LOCK IN SYNOPTIC PATTERN THRU FRIDAY. SCATTERED THUNDERSTORMS...HIGH TEMPS AROUND 90 AND LOWS IN 70S...SOUTH WINDS WILL BE RULE. ALTHOUGH WINDS REACHED CAUTION CRITERIA TODAY...GRADIENT APPEARS TO RELAX JUST ENOUGH ON THURSDAY TO KEEP 10 TO 15 MPH. AS UPPER RIDGE BEGINS TO BUILD DURING WEEKEND...INCREASING NW FLOW BRING IN UPPER LOW FROM NORTH. IF THIS CUTS OFF ON TOP OF AREA...ANOTHER INTERESTING WEEK COULD BE IN STORE. VII SHV 73/90/73/91 4432 MLU 73/90/72/91 4432 TXK 72/88/72/89 5443 TYR 73/92/74/93 4342 LFK 75/92/74/93 3332 .SHV...NONE.
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-121059- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT WED JUN 11 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE ENTIRE FOUR STATES REGION BY LATE THIS AFTERNOON AND TONIGHT...BUT ESPECIALLY NORTH OF I 30. AN UPPER LEVEL DISTURBANCE WILL MOVE INTO THE SOUTHERN PLAINS LATER IN THE EVENING. A SIMILAR SCENARIO TO LAST NIGHT COULD UNFOLD WHERE DAMAGING WIND OCCURRED AT A FEW LOCATIONS. A FEW STRONG STORMS COULD DEVELOP DURING THE LATE AFTERNOON AND EARLY EVENING AS WELL...WHERE DAYTIME HEATING INTERACTS WITH A HUMID AND UNSTABLE AIRMASS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE ENTIRE FOUR STATES REGION THURSDAY AND AGAIN FRIDAY. HUMID AND UNSTABLE CONDITIONS...COMBINED WITH UPPER LEVEL DISTURBANCES...WILL KEEP A CHANCE OF THUNDERSTORMS OVER THE REGION. SOME OF THESE STORMS MAY BECOME SEVERE...CAPABLE OF PRODUCING DAMAGING WIND AND HAIL. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY POSSIBLY BE NEEDED...MAINLY TONIGHT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
728 PM CDT WED JUN 11 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0419 PM RUSTON LA 1.00 INCH HAIL
06/11/03 LINCOLN REPORTED BY BROADCAST
MEDIA.
0510 PM 6 NE RUSTON LA 1.00 INCH HAIL
06/11/03 LINCOLN REPORTED BY LAW
ENFORCEMENT.
0610 PM FARMERVILLE LA 1.00 INCH HAIL
06/11/03 UNION REPORTED BY BROADCAST
MEDIA NEAR LAKE DARBONNE.
20The Shreveport radar (KSHV), 152 km away, was scanning. The volume nearest the first event began at 01:49 UTC.
1 thunderstorm wind. Local standard time, as filed.
Numerous trees and power lines down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5364569.